MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Model Number VBJR081002A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record history confirmed device met pre-release specifications.The device remains implanted; therefore, direct product analysis was not possible.Instructions for use for gore® viabahn® endoprosthesis with heparin bioactive surface state: inspection prior to use; prior to using the gore® viabahn® endoprosthesis, all materials and equipment to be used for the procedure should be carefully examined for bends, kinks, or other damage.Do not use the gore® viabahn® endoprosthesis if the sterile package is compromised or the gore® viabahn® endoprosthesis is damaged.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a diabetic patient underwent treatment due to an av fistula in the left upper arm.During the procedure, a 7fr 10cm terumo sheath was used to advance an 8 x 10 gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) over an.018 v18 wire.As reported, the physician noted there was a kink at the transition area of the delivery catheter prior to device insertion.However, procedure continued and as device was being delivered to target treatment area, the delivery catheter was pulled back slightly through the sheath.At this time, the distal tip broke off the catheter.A new device was used to pin the distal tip against the vessel wall.The viabahn device was then deployed at other than the intended location.A new gore® viabahn® endoprosthesis with heparin bioactive surface was able to be advanced to treatment area.Device was deployed and procedure ended with good results.The patient was not adversely impacted.
 
Additional Manufacturer Narrative
No physical evaluation could be conducted because the device was not returned to gore.Physical evaluation would allow confirmation on the separated device component(s) as described in the complaint as well as investigation of cause.Additional information about the procedure was requested, but no further detail was provided.The manufacturing records were reviewed, and the device lot met all pre-release specifications.This investigation confirms the reported distal tip separation, device components remaining in patient, and a kink in the catheter based on the reported complaint.The cause of the reported distal tip separation, device components remaining in patient, and the kink could not be confirmed.G4: pma/510k number was corrected.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11672192
Report Number2017233-2021-01865
Device Sequence Number3052735
Product Code PFV
UDI-Device Identifier00733132623822
UDI-Public00733132623822
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Model NumberVBJR081002A
Device Catalogue NumberVBJR081002A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date08/10/2021
Patient Sequence Number1
Patient Age56 YR
Patient Weight78